Log in
Ataxia UK
2,721 members2,567 posts

Buspirone, CA and depression

As I understand it, there seems to be a link between CA and depression. As in, the damage to your brain also causes depression, as if the symptoms aren't depressing enough!

I wonder if anyone is taking anything helpful or has discussed this?

I found this anti-depressant, which also apparently helps CA?

Has anyone ever heard of it or does anyone take it. My GP told me to ask my neurologist. He did not have a clue and googled it!

He was fine with me taking it and I have asked the GP for a script. But I just wondered what everyone else thought?

ncbi.nlm.nih.gov/m/pubmed/1...

Many thanks, any help or advice would be appreciated

7 Replies
oldestnewest

Hi Merma, So sorry I didn't look at this earlier and I'm sorry no one else answered :(

I read the link, and then found another paper where they performed a double blind placebo trial with similar results. Seems as if it does help some, but the warning in the study is that the help is slight. However, as we all know here: a little can go a long way mentally!! If you do try it, I hope you'll share with us whatever happens!!

I also hope you don't find this offensive as I'm trying to be funny and bring a smile to your face, but I found another use for Buspirone. Apparently its also good for treating hypoactive sexual desire which means you better watch out 'cuz it might make you feel better and a little randy to boot :D (hypoactive is the opposite of hyperactive)

ncbi.nlm.nih.gov/m/pubmed/2...

Flibanserin for hypoactive sexual desire disorder: place in therapy.

(Buspirone is listed in the category of other chemicals that act the same as Flibanserin)

1 like
Reply

LOL I well, that was so funny to read and you did put a smile on my face,making me giggle and for replying! So thank you JP!

I haven't been hyper anything for a long time, so it will be interesting for sure. I'm also single - (because you can't showboat around pulling fit men, when you're shaking, try not to be sick and can barely walk)– it's really knocked my confidence physically, and part of the reason why I thought I would try it.

Being in the right place mentally is so important and I do feel like I might benefit, being like this really does get me down at times. Not only does it knacker you physically, but it takes your whole identity away I think.(on a bad day)

But as we well know, you can't beat somebody who won't give up!

I will surely let you know how I get on,( I haven't got it off the doctor yet because they need a letter from my neurologist and while our British NHS continues to crumble, everybody working therein seems happy tomake everything as difficult and complicated as possible!)

I hope you are getting there, the harder you work the luckier you get eh?

I bet you wish you had trained to be a doctor, you are certainly more committed, diligent and conscientious than most I have met and your family must be very appreciative of that.

Well done you, or good drills as they (I?!) say in Liverpool, thanks

✨👏🌈💕☮✨

Reply

Thanks for all the kind vibes!! It's making me grin like the Cheshire cat :D

Anyways, there are a few other interesting drugs being tested these days:

One is Triheptanoin. It's being tested for HD and Inherited Energy Disorders:

clinicaltrials.gov/ct2/show...

clinicaltrials.gov/ct2/show...

I believe it's already approved other diseases so might be available to try as well. Certainly worth talking to the neuro about it!

and then there's Laquinimod. It's approved for MS, but being tested for other neurodegenerative disorders:

activebiotech.com/laquinimo...

clinicaltrials.gov/ct2/show...

1 like
Reply

You know what Mermaids, I never try any drug unless I know how it has been tested

and it has be out for a few years. To me that's like taking someone's drugs and never knowing what type of reaction I might end up with or maybe death you never know. Now days we have to take and beware for whats going on for ourselves.

Reply

Thanks! I agree, but it’s hard not to get v down when you are struggling on. I never got through buspirpone although I did research it and obviously researched before I asked here. The intention being to push for it if there was any positive comments... so two years on, dealt with the depression myself; but this is the time of year when it tears ugly head, despite vit d....

I’m now used to struggling on and taking it one day at a time, which is rather incongruent with real world; but hey ho ...

We put up with what we can’t change eh?

If there was a researched and evidenced antidepressant I’d take it, as life is challenging and I worry about my mental state . Tried counsellin, but it was like tryin to explain quantum physics to a bricklayer and failed quite spectacularly! I nearly punched her tbh! So my strategy now is action or distraction no matter what!

Thanks if anyone does take anything that helps I’d be interested to know? Prozac is the only one that the doctor is interested in giving me and I’m not sure... but don’t want to wither away - I take my supplements and excercise - even tho the effort makes me cry ...

Reply

I will give my thoughts to you but it is my thoughts and each of us ae different and things work differently for each. I for sure would never take any meds unless they have been tested and approved. They have to be used for a few years to see if different people will react to the drug. Its like if a person uses someone elses meds and thy have no idea if they may react to it. I don't like taking chances. If you understand what I am saying. Good luck to you Mermaidia.

I can't help o Mermaidia Ihave wrote you on a couple of other chats and I find you to be

a nice perso. I so wish I had some good advice for you. The other day some started talking about how they were so thankful not to have a disease. I told them to always give the lord good points for that. Anyway

I thank you for writing.,

Reply

Oh that was like getting a hug in an email.

Thank you so much for taking the time to reply to me.

I do feel that I need a little bit of serotonin from somewhere!

My doctor has recommended Prozac, many times now… I can’t really afford to have any side effects however!

I send you warm fuzzy feelings in return.

It takes one to know one sista

Love and light and special angel delight x

Reply

You may also like...